MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information about a patient who underwent a procedure on (b)(6)2023 in which 2 pipeline stents and a phenom microcatheter was used.It was reported that during the operation, one of the pipeline stents got lost in the phenom microcatheter during an attempted deployment so the entire system was removed.The second pipeline stent was found to not properly cover the aneurysm dome and distal landing zone on follow-up imaging.No medical intervention was noted.There were no impacts to the patient noted.Additional information was received reporting there was device forshortening.The stent was deployed distally right up to the internal carotid artery (ica) bifurcation and during complete deployment around the cavernous bend the stent moved proximally and was found to not properly cover the aneurysm dome.Additional information was received reporting the device could not be resheathed due to loss of the friction pad when trying to resheath when it was halfway deployed and was captured in the intermediate catheter.There were pushwire separation issues.Aneurysm information was reported as: side (hemisphere): right, specify segment of ica: c4, location of aneurysm in vessel: bifurcation branch, aneurysm morphology: saccular, maximum aneurysm diameter: 3mm, aneurysm dome height: 3mm, aneurysm dome width: 2.5mm, aneurysm neck size: 3mm, parent artery diameter distal to aneurysm: 3.6mm, parent artery diameter proximal to aneurysm: 3.7mm, post implant - specify stasis at the end of the procedure: complete stasis post implant - complete neck coverage at the end of the procedure: y post implant - indicate aneurysm occlusion (raymond and roy) at the end of the procedure: class 1.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18058650
Report Number2029214-2023-02150
Device Sequence Number6629403
Product Code OUT
UDI-Device Identifier00763000284145
UDI-Public00763000284145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberPED2-350-12
Device Catalogue NumberPED2-350-12
Device Lot NumberB599868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/02/2023
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight122 KG